Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 113, NWS Wilmington, NC

July 9, 2012Darlington County, Florence County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 9, 2012, 5:00 PM EDT for Darlington County, Florence County, South Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 5:00 PM EDT (21:00 UTC)
Expired
Jul 9, 2012, 5:45 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Florence County, SC

The radar

The Wilmington radar (KLTX), 118 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:09 PM EDTTSTM WND DMG2 W Florence, SCLARGE BRANCHES DOWN
Jul 9, 5:13 PM EDTTSTM WND DMG4 W Florence, SCLARGE TREE DOWN ON POWER LINE... PLENTY OF LARGE AND MODERATE SIZE LIMBS DOWN FROM OTHER TREES AND DIME TO NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS52 KILM 092100
SVRILM
SCC031-041-092145-
/O.NEW.KILM.SV.W.0113.120709T2100Z-120709T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
500 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  EASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 545 PM EDT

* AT 458 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR FLORENCE...AND MOVING EAST AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   FLORENCE...
   QUINBY...
   MARS BLUFF...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3429 7997 3435 7969 3430 7965 3430 7962
      3429 7960 3426 7956 3423 7955 3421 7955
      3419 7957 3418 7957 3413 7953 3411 7994
TIME...MOT...LOC 2100Z 260DEG 11KT 3421 7984

$$

BACON
2 follow-up statements
267 
WWUS52 KILM 092130
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EDT MON JUL 9 2012

SCC031-041-092145-
/O.CON.KILM.SV.W.0113.000000T0000Z-120709T2145Z/
DARLINGTON SC-FLORENCE SC-
530 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN FLORENCE AND EAST CENTRAL DARLINGTON COUNTIES...

AT 524 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH 
AND NICKEL SIZED HAIL. THIS STORM WAS LOCATED NEAR QUINBY...OR 3 
MILES NORTHEAST OF FLORENCE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAUSSEN AND
MARS BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF DOWNING TREES IN NORTHERN FLORENCE 
COUNTY. NICKEL SIZE HAIL HAS ALSO BEEN REPORTED. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3431 7987 3435 7969 3430 7965 3430 7962
      3429 7960 3425 7956 3421 7955 3419 7957
      3418 7957 3413 7953 3411 7994
TIME...MOT...LOC 2129Z 260DEG 11KT 3423 7973

$$

BACON
830 
WWUS52 KILM 092145
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT MON JUL 9 2012

SCC031-041-092155-
/O.EXP.KILM.SV.W.0113.000000T0000Z-120709T2145Z/
DARLINGTON SC-FLORENCE SC-
545 PM EDT MON JUL 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLORENCE AND EAST
CENTRAL DARLINGTON COUNTIES HAS EXPIRED...

AT 543 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3431 7987 3435 7969 3430 7965 3430 7962
      3429 7960 3425 7956 3421 7955 3419 7957
      3418 7957 3413 7953 3411 7994
TIME...MOT...LOC 2130Z 260DEG 11KT 3423 7973

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:58 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 9, 1:58 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT MON JUL 9 2012

.SYNOPSIS...
UNSETTLED CONDITIONS WILL PREVAIL THE NEXT FEW DAYS AS A
STATIONARY FRONT LINGERS ACROSS THE AREA. THE CHANCE OF SHOWERS
AND THUNDERSTORMS WILL LINGER INTO THE WEEKEND AS THE FRONT DISSIPATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...PRIMARY NEAR-TERM HAZARDS ARE DANGEROUS HEAT
THROUGH THE EARLY EVENING AND THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. OUR FORECAST AREA
REMAINS MOSTLY CAPPED BY WARM AND DRY AIR ALOFT ASSOCIATED WITH AN
UPPER RIDGE CENTERED JUST OFFSHORE OF CAPE LOOKOUT. THIS LID WILL
ERODE AS SHORT-WAVE ENERGY NORTH OF OUR AREA FLATTENS THE
RIDGE...BRINGING HIGHER RH AND COOLER TEMPERATURES IN THE MIDDLE
AND UPPER LEVELS. CONCURRENTLY STRONG HEATING SHOULD STILL BE IN
PLACE THROUGH THE LOW-LEVELS JUST PASS PRIME HEATING. OUTFLOWS AND
A SAGGING FRONTAL BOUNDARY TO OUR NORTH MAY BE SUFFICIENT TO
INIATE CONVECTION LATER TODAY AND ESPECIALLY TONIGHT.

STORM MOTION/ENVIRONMENTAL FORCING IS WEAK...BUT SURFACE HEATING
AND PRECIPITABLE WATER VALUES HIGH...IMPLYING A POTENTIAL FOR
LOCALIZED STRONG TO SEVERE...PULSE AND WET DOWNBURST TYPE CELLS
AND A LOW-END CHANCE AT LOCALIZED FLOODING...BEST CHANCE INTO
EVENING. GIVEN HEAT BUILD-UP AND PROJECTED DEWPOINTS...THE IDEA
OF LINGERING OUTFLOWS AND MESO-SCALE BOUNDARIES...WILL MAINTAIN
MENTIONABLE POP VALUES THROUGH THE OVERNIGHT PERIOD.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...MID LEVEL EAST COAST TROUGH...WHICH IS NOW
TAKING SHAPE WILL CONTINUE TO PREVAIL ACROSS THE AREA THROUGH THE
PERIOD. A BELT OF HIGHER PRECIPITABLE WATER...CURRENTLY SEEN
NICELY ON WATER VAPOR IMAGERY WILL TAKE RESIDENCE ACROSS THE AREA.
AT THE SURFACE...A STATIONARY BOUNDARY WILL RESIDE ACROSS THE SAME
AREA WEST TO EAST.

TOUGH TO NAIL DOWN JUST WHEN THE HIGHEST POPS WILL OCCUR AS THE
ACTIVITY WILL BE MODULATED BY DAYTIME HEATING AND OUTFLOW
BOUNDARIES. FOR OUR AREA...THE MORE FAVORABLE TIMES APPEAR TO BE
LATE AFTERNOON AND EARLY EVENING. INCREASED POPS SLIGHTLY ACROSS THE
BOARD TO ADVERTISE SLIGHTLY HIGHER CONFIDENCE. THIS RESULTS IN
LIKELY POPS FOR MOST OF THE AREA WEDNESDAY AND PART OF THE AREA
TUESDAY. SEVERE POTENTIAL EXISTS BOTH AFTERNOONS BUT RISK IS NOT
HIGH ENOUGH FOR SPC TO INCLUDE IN OUTLOOKS AT THIS TIME.

WITH THE MASSIVE RIDGE BEING SUPPRESSED...THE EASY MONEY HAS BEEN
MADE REGARDING THE TEMPERATURE FORECAST. MET NUMBERS ARE NOW COOLER
ACROSS THE BOARD FOR HIGHS AND LOWS. THE GFS NUMBERS...WHICH ARE
CONSIDERABLY WARMER FOR TUESDAY AND SLIGHTLY WARMER FOR WEDNESDAY
LOOK MORE LIKELY WITH AT LEAST SOME STRONG JULY SUNSHINE ALLOWING
THE BOUNDARY LAYER TO HEAT UP NICELY.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 2:00 PM MONDAY...WEAK TROUGINESS OVER THE LOWER MISSISSIPPI
VALLEY THURSDAY THROUGH FRIDAY IN BETWEEN UPPER RIDGES OVER THE
WESTERN U.S. AND WEST ATLANTIC. SURFACE COLD FRONT WILL BE STALLED
VERY CLOSE TO NORTHWESTERN ZONES AND SHOULD HAVE ENOUGH LL
CONVERGENCE ASSOC TO SERVE AS TRIGGER FOR GOOD COVERAGE OF
CONVECTION. MEAN STORM MOTION WILL LIKELY BE TO THE NE AND SO THE
EXACT POSITION OF THE BOUNDARY WILL HIGHLY DICTATE HOW MUCH RAINFALL
OCCURS LOCALLY...WITH THE COASTAL LOCATIONS PROBABLY LARGELY MISSING
OUT REGARDLESS....BEING TOO FAR FROM THE BOUNDARY. STARTING TO SEE A
SHIFT IN GUIDANCE NOW WITH THE SPEED AT WHICH THE WEST ATLANTIC
RIDGE STARTS TO ASSERT ITSELF INTO THE SOUTHEASTERN U.S....AND ITS
BECOMING FASTER. THIS WILL ACT TO ERODE THE SURFACE BOUNDARY AND DRY
THE MID LEVELS LEADING TO LOWER RAINFALL CHANCES. IN FACT THURSDAY
MAY BE THE BEST CHANCE FOR RAINFALL AREA-WIDE FOR THE ENTIRE PERIOD.
THIS QUICKER TIMING NOW MEANS THAT IT MAY BE FRIDAY INSTEAD OF
SATURDAY WHEN THE CAROLINAS ENDS UP IN A DEEP LAYER SOUTHEASTERLY
FLOW OF TROPICAL AIR. THIS PATTERN IS NOT CONDUCIVE TO WIDESPREAD
RAINFALL AT ALL. IN FACT USUALLY JUST COASTAL AREAS SEE SOME EARLY
MORNING SHOWERS. THE SKY LOSES ITS NORMALLY HAZY APPEARANCE IN FAVOR
OF A DEEP TROPICAL BLUE SKY DOTTED WITH TOWERING CUMULUS CLOUDS.
TEMPERATURES WILL AVERAGE QUITE CLOSE TO CLIMO DESPITE THE
RELATIVELY HIGHER HEIGHTS ON ACCOUNT OF THE MARINE RATHER THAN
CONTINENTAL SOURCE REGION OF THE AIRMASS BOTH SFC AND ALOFT. ONCE
THIS PATTERN SETS UP IT LOOKS TO MAINTAIN ITSELF FOR THE DURATION OF
THE PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD.
AS A COLD FRONT SHIFT TO JUST NORTH OF THE AREA...THE PROBABILITY OF
THUNDERSTORMS INCREASES SO COULD SEE MVFR/IFR CONDITIONS IN AND NEAR
WHERE THUNDERSTORMS DEVELOP CLOSER TO 00 UTC AND LATER. VFR
CONDITIONS ARE EXPECTED TO RETURN AFTER 06 UTC.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...GUSTS NEAR 20 KNOTS CAN BE EXPECTED THROUGH THE
NEAR TERM PERIOD AS BERMUDA HIGH PRESSURE AND LOWER PRESSURE
INLAND INTERACT. EXPECT SEAS GENERALLY 3-4 FEET MOSTLY IN SHORT
INTERVALS...WITH 5 FOOTERS POSSIBLE OVERNIGHT ACROSS THE OUTER
WATERS. A FEW STRONG TSTMS WILL BE POSSIBLE TONIGHT OVER THE
0-20NM WATERS AS STORMS FORM INLAND AND MOVE SLOWLY TO THE ESE.
WINDS WILL REMAIN ELEVATED EVEN OVERNIGHT AS A WEAK FRONT HELPS
CRAMP THE PRESSURE GRADIENT AGAINST THE BERMUDA HIGH. AN EXERCISE
CAUTION STATEMENT MAY BE NEEDED LATE TONIGHT...BUT CONFIDENCE IS
NOT HIGH ENOUGH TO ISSUE AT THIS TIME.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...SUMMERTIME PATTERN OF DIURNAL LOW LEVEL JETTING
WILL CONTINUE UNABATED THROUGH THE FORECAST PERIOD. THE GFS DOES
SHOW A SLIGHT RELAXATION WEDNESDAY NIGHT AND THIS WILL BE REFLECTED
IN BOTH THE WIND AND WAVE FIELDS. SOUTH TO SOUTHWEST FLOW OF 10-15
KNOTS BOTH TUESDAY AND WEDNESDAY WILL INCREASE OVERNIGHT TUESDAY TO
15-20 KNOTS. ELEMENTS SHOULD STAY BELOW FLAG CRITERIA BUT A SCEC
HEADLINE MAY BE NEEDED. FOR OVERNIGHT WEDNESDAY...A LOWER RANGE OF
10-15 KNOTS CAN BE EXPECTED. WAVEWATCH SEAS BETTER REPRESENT THE
WIND FIELDS WITH THE POSSIBILITY OF SOME FIVE FOOTERS LATE TUESDAY.
OTHERWISE...A 2-4 FOOT RANGE SHOULD PREVAIL.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 2:00 PM MONDAY...LOOKS LIKE A PRETTY NON-CHANGING PATTERN IN
PLACE. A VERY BROAD FETCH AROUND ATLANTIC HIGH PRESSURE WILL BE
CHANNELED ACROSS THE COASTAL WATERS THROUGH THE PERIOD. BEING
DISPLACED SOMEWHAT EASTWARD OF A MORE SEASONABLE BERMUDA HIGH WILL
BRING WINDS SLIGHTLY BACKED FROM THE SWRLY FLOW ASSOCIATED WITH THE
TIME OF YEAR. A S TO SE WIND WILL BE PREDOMINANT IN THE 10 OR
PERHAPS 10 TO 15 KT RANGE...WITH A LOCAL VEER AND ACCELERATION NEAR
THE COAST EACH AFTERNOON. WNA GUIDANCE SHOWS A PREDOMINANT PERIOD OF
7 SECONDS COMPOSED OF A 5 SECOND WIND CHOP AND A 8-9 SECOND ESE
SWELL FOR A TOTAL SEAS FCST OF 2 TO 3 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.

NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.

MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...DRH
Hazardous weather outlook, Jul 9, 3:28 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
328 AM EDT MON JUL 9 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-101000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
328 AM EDT MON JUL 9 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND THROUGH THE EVENING HOURS. WIND GUSTS IN EXCESS OF
60 MPH WILL BE THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-101000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
328 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG THUNDERSTORM MOVING OFF THE MAINLAND REMAINS
POSSIBLE ALONG THE NEAR SHORE WATERS THIS AFTERNOON AND EVENING.
CONVECTIVE WIND GUSTS WILL RANGE BETWEEN 25 TO 35 KT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Jul 9, 3:13 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
313 PM EDT MON JUL 9 2012

NCZ087-SCZ024-091945-
DILLON-ROBESON-
313 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 345 PM EDT...

AT 313 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MINTURN...OR ABOUT 7 MILES NORTHWEST OF DILLON...MOVING NORTHEAST AT
5 MPH.

SOME LOCATIONS IMPACTED INCLUDE HAMER...LITTLE ROCK...MINTURN...
ROWLAND AND SOUTH OF THE BORDER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.

&&

LAT...LON 3467 7940 3450 7925 3442 7949 3446 7954
      3460 7947
TIME...MOT...LOC 1913Z 232DEG 6KT 3449 7945

BACON
Special weather statement, Jul 9, 3:39 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT MON JUL 9 2012

NCZ087-092030-
ROBESON-
339 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ROBESON COUNTY THROUGH 430
PM EDT...

AT 339 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROWLAND...OR ABOUT 9 MILES NORTH OF DILLON...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS IMPACTED INCLUDE ALMA...BUIE...ELROD...HESTERTOWN...
PEMBROKE...PURVIS...RAEMON...ROWLAND...WAKULLA...MCDONALD AND
RAYNHAM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA.

&&

LAT...LON 3483 7922 3459 7899 3447 7928 3462 7944
TIME...MOT...LOC 1939Z 237DEG 11KT 3456 7933

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:21 AM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more16 hr
Jul 9, 3:13 PM EDTSpecial Weather StatementILMDillon32 min
Jul 9, 5:46 PM EDTSpecial Weather StatementILMDillon29 min
Jul 9, 5:59 PM EDTSevere Thunderstorm WarningILMHorry61 min
Jul 9, 6:57 PM EDTSpecial Weather StatementILMHorry33 min
Jul 9, 7:48 PM EDTSpecial Weather StatementILMHorry57 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.